Comments
1 - 1 of 1 Comments Last updated Apr 2, 2011

Since: Apr 11

Ponchatoula, LA

#1 Apr 2, 2011
So I have never really had any problems with allergies or hives. In the past few years, I only got a rash once from dust and during the spring time, I may need Benadryl for normal allergies. However, recently I started taking a Vyvanse for my ADHD and Remeron for my anxiety. Two days later I developed a rash late in the evening around my face, arms, chest, and now my legs. I figured it was from the medicine and decided to take some Benadryl and go to sleep. The rash was gone by the next morning. However, I got the rash at the same time the previous day and now I have had it almost everyday for five weeks. But here is the confusing part. There was a four day period where I did not get them. I had a four day weekend from school (I am 18 by the way)and it was a pretty relaxing weekend with my dad. It seemed really odd how I did not get the rash even though I was still taking the meds and I have not missed a single day with the drugs. I then believed it was because of stress. I talked to my ADHD doctor and she thinks it's stress too. Mainly because I take the meds at around 7 a.m. and I don't develop a rash until 3 or 4 p.m. when the drug is wearing off. Usually they get really bad around 7 or 8 p.m. I don't take the remeron until 10 or 11 p.m. so that one is out of the question. Lately the hives haven't been that bad. They don't itch at all and I don't have any swelling or trouble breathing. They go away when I sleep and I don't even have to take Benadryl for them any more cause sleep basically stops them in their place. If I take a nap around 4 or 5 p.m. the rash seems to go away. Cold baths work great at stopping them too. The rash is not as severe if I bring my iPod to school and listen to it during P.E. Meditation has also helped. So what I put together with all my knowledge in the medical field (which is almost nothing) I came up with this. Maybe the amphetamines are changing my pH levels and making my body more acidic (I have heard cases about people getting acid reflux from Vyvanse. Guessing they are related?) If I am acidic, my immune system would be lowered and I would have a better chance of getting sick. I did get the flu this year and I have been going through enormous amounts of stress since this is my senior year and I am getting ready for college. My house has had traces of mold in it and I recently did as much cleaning as I could do to get rid of it. The hives actually got pretty bad when I was cleaning and going through all the junk in my room. I have tried to keep the humidity stable, but I live in southern Louisiana and that is nearly impossible with the house I live in. It has a horrible A/C that barely works so it is always around 80 degrees in the house but I open the windows only when humidity is at 50% or less. As far as my diet goes, I am probably more healthy than most people. I don't eat candy, sweets, fast food, or any other garbage. I eat three meals a day, a banana in the morning, plenty of grains, yogurt, vegetables, all of the good stuff. I drink lots of water and one cup of orange juice in the morning. I do not drink soft drinks or coffee. I take my vitamins and even started taking B supplements that seem to be helping with the rash a little. So then again, I don't see how my body can be very acidic. I have not seen my primary doctor yet but I have talked to several other people. I have a friend that is also taking Vyvanse and he sad that for the first month and a half of him taking it, his body had went through several changes. He would get really hot all over his body and he becomes nauseated throughout the day. He also said he got goose bumps a lot more often than usual. I have noticed that my body temperature has been rather high as well and that I also become nauseated during school. So maybe my body is just adjusting? Thanks to anyone that can help me.

Tell me when this thread is updated: (Registration is not required)

Add to my Tracker Send me an email

Add your comments below

Characters left: 4000

Please note by submitting this form you acknowledge that you have read the Terms of Service and the comment you are posting is in compliance with such terms. Be polite. Inappropriate posts may be removed by the moderator. Send us your feedback.

Hives Discussions

Title Updated Last By Comments
You have to try this!!!!!!!! (Sep '07) 22 hr amanda 56
Chronic Urticaria - possibly autoimmune? Jul '14 Worried mom 1
skin rashes from 16 months Jul '14 skin3 1
Hives for almost a year (Feb '12) Jun '14 LillyC 11
My Hives Story, Hope This Helps Someone (Jul '11) Jun '14 Marie 18
Hives.. (Oct '08) Jun '14 Robin Smith 508
chronic hives (Jul '06) May '14 mandalaythu 173
•••
Enter and win $5000
•••

Hives People Search

Addresses and phone numbers for FREE

•••